my mom has been on morphine for chronic back pain for the last ten yrs. and now is trying to get off it. Shes been taking four a day and was told to take out 1 pill a month. which she did and has been off it completely for 8-9 days now and is still dealing with flu like symptoms anxiety, restless legs everything she eats goes right through her etc.
The first few days are the worst. After a week your system starts adapting. But depression and insomnia can linger for years.
Why hasn't her doctor tried switching her to Suboxone? That is the major drug that people trying to stop other opiates take when trying to quit. Simply tapering off morphine won't help - I'd recommend she see a Suboxone Specialist in the area.
- Morphine Information for Consumers
- Morphine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Morphine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Aug 2009 • 2 answers
Posted 17 Apr 2011 • 3 answers
Posted 3 Jun 2011 • 9 answers
Posted 22 Nov 2012 • 2 answers
Posted 17 Mar 2013 • 4 answers